Alert archive / Washington / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Mar 11, 2012, 3:36 PM PDT for Pend Oreille County, Spokane County, Stevens County, Washington. It took effect at Mar 12, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 3:36 PM PDT (22:36 UTC)
- In effect from
- Mar 12, 2012, 11:00 AM PDT
- Expired
- Mar 11, 2012, 9:24 PM PDT
- In force
- Issued by
- NWS Spokane, WA
Counties Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS46 KOTX 112236 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 336 PM PDT SUN MAR 11 2012 ...LATE WINTER STORM TO BRING SIGNIFICANT SNOW LATE TONIGHT THROUGH MONDAY NIGHT... WAZ038-120645- /O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/ /O.NEW.KOTX.WS.W.0008.120312T1200Z-120313T1200Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 336 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 4 TO 7 INCHES OF SNOW IN THE VALLEYS AND 8 TO 14 INCHES IN THE MOUNTAINS. * WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: STEADY SNOW WILL BEGIN LATE TONIGHT LAST INTO MONDAY EVENING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. * SNOW LEVEL: VALLEY FLOORS MONDAY MORNING...RISING TO 3000 FEET IN THE AFTERNOON. * IMPACTS: HEAVY SNOW ACCUMULATION ON LOWER ELEVATION ROADWAYS WILL MAKE TRAVEL HAZARDOUS THROUGH MIDDAY MONDAY. SHERMAN PASS WILL CONTINUE TO BE HAZARDOUS THROUGH THE ENTIRE EVENT. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ042-120645- /O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/ /O.NEW.KOTX.WS.W.0008.120312T1200Z-120313T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS... LOUP LOUP PASS 336 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: THE HEAVIEST SNOWS...6 TO 10 INCHES...WILL FALL ACROSS THE METHOW VALLEY...ESPECIALLY THE WESTERN PORTION FROM TWISP TO MAZAMA. LESSER AMOUNTS CAN BE EXPECTED SOUTH OF LAKE CHELAN...WHERE VALLEY TOWNS WILL SEE 4 TO 8 INCHES OF SNOW. * WINDS: SOUTH GUSTS UP TO 40 MPH ON EXPOSED MOUNTAIN RIDGES. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER OFF TO SCATTERED SNOW SHOWERS BY MONDAY EVENING. * LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS. * SNOW LEVEL: VALLEY FLOORS. SNOW LEVEL RISING TO 2000 FEET SOUTH OF LAKE CHELAN IN THE AFTERNOON. THIS INCLUDES LEAVENWORTH AND PLAIN. * IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL CREATE DRIFTS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ043-120645- /O.UPG.KOTX.WS.A.0007.120312T1300Z-120313T0000Z/ /O.NEW.KOTX.WW.Y.0013.120312T1200Z-120313T0600Z/ OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS 336 PM PDT SUN MAR 11 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 2 TO 4 INCHES...ESPECIALLY ABOVE 2000 FEET. * WINDS: SOUTH 10 TO 15 MPH. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING. SNOW LEVELS MAY RISE TO 2500 FEET AFTER NOON WITH RAIN OR A MIX OF PRECIPITATION IN THE OKANOGAN VALLEY FLOOR. PRECIPITATION WILL TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON. * LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE... NESPELEM...DISAUTEL PASS. * SNOW LEVEL: RISING TO 2500 FEET. * IMPACTS: HEAVY WET SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ037-120645- /O.NEW.KOTX.WS.A.0008.120312T1800Z-120313T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 336 PM PDT SUN MAR 11 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS ABOVE 3500 FEET. 1 TO 3 INCHES MAY FALL IN THE VALLEYS ABOVE 2500 FEET BEFORE CHANGING TO RAIN IN THE AFTERNOON. * WINDS: SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * LOCATIONS: COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * SNOW LEVEL: 2500 FEET. * IMPACTS: HEAVY SNOW ACCUMULATIONS ON ROADWAYS MAY MAKE TRAVEL HAZARDOUS MONDAY AND MONDAY NIGHT MAINLY ABOVE 2500 FEET. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
425 WWUS46 KOTX 120412 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 912 PM PDT SUN MAR 11 2012 ...LATE WINTER STORM TO BRING SIGNIFICANT SNOW LATE TONIGHT THROUGH MONDAY NIGHT... WAZ038-121230- /O.CON.KOTX.WS.W.0008.120312T1200Z-120313T1200Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 912 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS: 4 TO 7 INCHES OF SNOW IN THE VALLEYS AND 8 TO 14 INCHES IN THE MOUNTAINS. * WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: STEADY SNOW WILL BEGIN LATE TONIGHT LAST INTO MONDAY EVENING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. * SNOW LEVEL: VALLEY FLOORS MONDAY MORNING...RISING TO 3000 FEET IN THE AFTERNOON. * IMPACTS: HEAVY SNOW ACCUMULATION ON LOWER ELEVATION ROADWAYS WILL MAKE TRAVEL HAZARDOUS THROUGH MIDDAY MONDAY. SHERMAN PASS WILL CONTINUE TO BE HAZARDOUS THROUGH THE ENTIRE EVENT. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ042-121230- /O.CON.KOTX.WS.W.0008.120312T1200Z-120313T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS... LOUP LOUP PASS 912 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * SNOW ACCUMULATIONS: THE HEAVIEST SNOWS...6 TO 10 INCHES...WILL FALL ACROSS THE METHOW VALLEY...ESPECIALLY THE WESTERN PORTION FROM TWISP TO MAZAMA. LESSER AMOUNTS CAN BE EXPECTED SOUTH OF LAKE CHELAN...WHERE VALLEY TOWNS WILL SEE 4 TO 8 INCHES OF SNOW. * WINDS: SOUTH GUSTS UP TO 40 MPH ON EXPOSED MOUNTAIN RIDGES. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER OFF TO SCATTERED SNOW SHOWERS BY MONDAY EVENING. * LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS. * SNOW LEVEL: VALLEY FLOORS. SNOW LEVEL RISING TO 2000 FEET SOUTH OF LAKE CHELAN IN THE AFTERNOON. THIS INCLUDES LEAVENWORTH AND PLAIN. * IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL CREATE DRIFTS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ043-121230- /O.CON.KOTX.WW.Y.0013.120312T1200Z-120313T0600Z/ OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS 912 PM PDT SUN MAR 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * SNOW ACCUMULATIONS: 2 TO 4 INCHES...ESPECIALLY ABOVE 2000 FEET. * WINDS: SOUTH 10 TO 15 MPH. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING. SNOW LEVELS MAY RISE TO 2500 FEET AFTER NOON WITH RAIN OR A MIX OF PRECIPITATION IN THE OKANOGAN VALLEY FLOOR. PRECIPITATION WILL TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON. * LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE... NESPELEM...DISAUTEL PASS. * SNOW LEVEL: RISING TO 2500 FEET. * IMPACTS: HEAVY WET SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ037-121230- /O.CON.KOTX.WS.A.0008.120312T1800Z-120313T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 912 PM PDT SUN MAR 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS ABOVE 3500 FEET. 1 TO 3 INCHES MAY FALL IN THE VALLEYS ABOVE 2500 FEET BEFORE CHANGING TO RAIN IN THE AFTERNOON. * WINDS: SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * LOCATIONS: COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * SNOW LEVEL: 2500 FEET. * IMPACTS: HEAVY SNOW ACCUMULATIONS ON ROADWAYS MAY MAKE TRAVEL HAZARDOUS MONDAY AND MONDAY NIGHT MAINLY ABOVE 2500 FEET. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
183 WWUS46 KOTX 120424 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 924 PM PDT SUN MAR 11 2012 ...LATE WINTER STORM TO BRING SIGNIFICANT SNOW LATE TONIGHT THROUGH MONDAY NIGHT... WAZ037-121230- /O.UPG.KOTX.WS.A.0008.120312T1800Z-120313T1200Z/ /O.EXB.KOTX.WS.W.0008.120312T1800Z-120313T1200Z/ NORTHEAST MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...COLVILLE...DEER PARK... CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD... ORIN-RICE ROAD...FLOWERY TRAIL ROAD 924 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 6 TO 12 INCHES POSSIBLE IN THE MOUNTAINS ABOVE 3500 FEET. 1 TO 3 INCHES MAY FALL IN THE VALLEYS ABOVE 2500 FEET BEFORE CHANGING TO RAIN IN THE AFTERNOON. * WINDS: SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * LOCATIONS: COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD. * SNOW LEVEL: 2500 FEET. * IMPACTS: HEAVY SNOW ACCUMULATIONS ON ROADWAYS MAY MAKE TRAVEL HAZARDOUS MONDAY AND MONDAY NIGHT MAINLY ABOVE 2500 FEET. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ038-121230- /O.CON.KOTX.WS.W.0008.120312T1200Z-120313T1200Z/ OKANOGAN HIGHLANDS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... WAUCONDA...CHESAW ROAD...HIGHWAY 20 WAUCONDA SUMMIT... BOULDER CREEK ROAD...SHERMAN PASS 924 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM PDT TUESDAY... * SNOW ACCUMULATIONS: 4 TO 7 INCHES OF SNOW IN THE VALLEYS AND 8 TO 14 INCHES IN THE MOUNTAINS. * WINDS: SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: STEADY SNOW WILL BEGIN LATE TONIGHT LAST INTO MONDAY EVENING. * LOCATIONS: REPUBLIC...INCHELIUM...WAUCONDA...CHESAW ROAD... HIGHWAY 20 WAUCONDA SUMMIT...BOULDER CREEK ROAD...SHERMAN PASS. * SNOW LEVEL: VALLEY FLOORS MONDAY MORNING...RISING TO 3000 FEET IN THE AFTERNOON. * IMPACTS: HEAVY SNOW ACCUMULATION ON LOWER ELEVATION ROADWAYS WILL MAKE TRAVEL HAZARDOUS THROUGH MIDDAY MONDAY. SHERMAN PASS WILL CONTINUE TO BE HAZARDOUS THROUGH THE ENTIRE EVENT. EXPOSED MOUNTAIN TERRAIN AND RIDGES MAY SEE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ042-121230- /O.CON.KOTX.WS.W.0008.120312T1200Z-120313T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS... LOUP LOUP PASS 924 PM PDT SUN MAR 11 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * SNOW ACCUMULATIONS: THE HEAVIEST SNOWS...6 TO 10 INCHES...WILL FALL ACROSS THE METHOW VALLEY...ESPECIALLY THE WESTERN PORTION FROM TWISP TO MAZAMA. LESSER AMOUNTS CAN BE EXPECTED SOUTH OF LAKE CHELAN...WHERE VALLEY TOWNS WILL SEE 4 TO 8 INCHES OF SNOW. * WINDS: SOUTH GUSTS UP TO 40 MPH ON EXPOSED MOUNTAIN RIDGES. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING AND TAPER OFF TO SCATTERED SNOW SHOWERS BY MONDAY EVENING. * LOCATIONS: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN... CONCONULLY...BLEWETT PASS...LOUP LOUP PASS. * SNOW LEVEL: VALLEY FLOORS. SNOW LEVEL RISING TO 2000 FEET SOUTH OF LAKE CHELAN IN THE AFTERNOON. THIS INCLUDES LEAVENWORTH AND PLAIN. * IMPACTS: HEAVY SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. ON EXPOSED TERRAIN AND RIDGES BLOWING SNOW WILL CREATE DRIFTS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ043-121230- /O.CON.KOTX.WW.Y.0013.120312T1200Z-120313T0600Z/ OKANOGAN VALLEY- INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM...DISAUTEL PASS 924 PM PDT SUN MAR 11 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * SNOW ACCUMULATIONS: 2 TO 4 INCHES...ESPECIALLY ABOVE 2000 FEET. * WINDS: SOUTH 10 TO 15 MPH. * TIMING: STEADY SNOW WILL BEGIN EARLY MONDAY MORNING. SNOW LEVELS MAY RISE TO 2500 FEET AFTER NOON WITH RAIN OR A MIX OF PRECIPITATION IN THE OKANOGAN VALLEY FLOOR. PRECIPITATION WILL TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON. * LOCATIONS: OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE... NESPELEM...DISAUTEL PASS. * SNOW LEVEL: RISING TO 2500 FEET. * IMPACTS: HEAVY WET SNOW ACCUMULATION ON ROADWAYS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Mar 11, 2:55 PM PDT, 41 minutes earlier.
Area forecast discussion, Mar 11, 2:55 PM PDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
255 PM PDT Sun Mar 11 2012
.SYNOPSIS...
A strong storm system will arrive on Monday which has the
potential to bring heavy accumulating snows to the valleys across
Northern Washington. Snow levels will rise Monday afternoon
into the mountains. A series of wet and occasionally windy storm
systems will bring mainly valley rain and mountain snow through
the upcoming work week. Very breezy conditions will be common
Monday through Wednesday.
&&
.DISCUSSION...
Tonight...A shortwave ridge has already begun building into the
Inland Northwest this afternoon with the evidence of decreasing
precipitation across much of the area. However, cooling aloft
associated with the large scale upper low was expanding across the
Cascades. Additional convective showers will be possible the
remaining of the afternoon across central WA and the Columbia
Basin. Winds have been slow to become too strong or gusty early
this afternoon. Winds will only pick up a little more through late
this afternoon and expect the usual areas of stronger winds such
as the Palouse, Moses Lake, and the Blue Mountains.
After midnight, strong isentropic upglide will commence particularly
along and north of HWY 2 from Wenatchee to Spokane and north of I-90
from Spokane to Lookout Pass. Thus the higher chances for precipitation
will be located over the Cascades and across northeast WA and north
ID. /AC
Mon through Tues Nt: For the most challenging part of the fcst,
we've settled on a solution that highly favors, or trends
significantly towards, very little snow accumulations below 2500
feet after midday for Mon. With March daytime high temps
typically reaching into the mid 40s to mid 50s, it's highly likely
that accumulating valley or lower elevation snows won't add up to
much except for the late overnight hours. This is especially true
with road temps soaring into the mid 40s. That said, we have
somewhat of a dilemma concerning the inbound cyclone for Mon that
is expected to drop nearly an inch of pcpn just through Mon Nt. As
the center of the deep sfc low reaches the Nrn tip of Vancouver
Island Mon morning, we anticipate heavy stratiform pcpn to spread
quickly east across Ern Wa along and N of a slowly lifting warm
front. Significant moist isentropic ascent over this boundary fed
by a pwat plume of at least 0.40 inches should produce plenty of
pcpn, enough to issue winter highlights for snow from the Cascades
and points east across Nrn Wa. All elevations should see snow
across these zones Mon morning but, based on the reasoning above,
turn to either rain or non-accumulating snow for most valley towns
below 2000-2500 feet. We also expect snow levels to rise
significantly on a southerly surge of 30-40kt 850mb winds. Because
of this, we do not expect any snow accumulations for Spokane,
limiting the best chance to the valleys across the extreme N parts
of Pend Oreille and Stevens county. Cold air damming for the
Okanogan highlands and and E slopes of the Cascades will prolong
the heavy snow threat. Wind gusts to 30-40 mph will be likely
across a large part of Ern Wa and the exposed mtn ridges of N Id
Mon through Tues Nt. See the list of snow highlights below for
this very wet and cold storm expected beginning late tonight. bz
Wednesday through Sunday: Unsettled weather will continue for
the Pacific Northwest as mean upper-level trough"ing" continues
for the Western US. Models are in above average agreement
regarding the large-scale pattern thus confidence is generally
higher then normal for the extended period.
The mean trough axis will be centered off the coast at the
beginning of the period, Wed - Thur, which will place the region
under moist southwesterly flow. A pair of shortwaves pivoting
within the mean trough will round the base and lift northward
along the WA Coast ushering a pair of warm fronts through the
region but most importantly, keep a moist, mild southerly flow
regime locked over the interior west. This will lead to warming
temperatures and widespread pcpn with the exception of perhaps the
extreme south/southeastern zones which tend to experience rain-
shadowing off the higher terrain of northeastern Oregon. Aside
from potentially the Methow Valley, snow levels will start off
above valley floors Wednesday afternoon (when the first surge of
moisture and lift move into the region) but continue to slowly
rise through the night and into Thursday as average 850mb
temperatures surge from -2C (Wed AM) to +3C (Thu PM). Mean 48hr
QPF amounts through 12z Friday are quite impressive but are
slightly lower then model progs 48 hrs ago, which suggest 1-2
inches of liquid equivalent across the northern mountain tier
zones decreasing to 0.25-0.75" over the southern zones. While the
details will still need fine tuning regarding exactly what
elevations will see snow vs rain, this warmer, wet pattern will be
need to be monitored closely for potential flooding issues;
especially with additional snow anticipated during the beginning
of the week.
The broad trough will continue to shift inland on Friday ushering
a cold front across the region and essentially cutting off the
mild, subtropical feed into the Inland NW. Several smaller
disturbances will continue to pivot within the mean trough keeping
PoPs elevated but snow levels should trend more climatologically
as 850mb cool near 1C. This will continue to support mainly rain
in the valleys and snow for 3-4k ft and higher.
By the weekend, the longwave trough will continue inland and become
established over the Interior West. A conditionally unstable air
mass will be in place with numerous diurnally driven hit-or-miss
showers expected for the afternoon periods. Any meso-scale driven
vorticity maximums will also be fuel to the fire and may result in
large more organized clusters of showers. P-type will be a large
variety with graupel and snow likely to be dominate but rain and
small hail also highly possible. Accumulations will be minimal
during the heat of the day but given the presence of a nocturnal
vorticity maxima...localized valley snow accumulations will be
possible during the overnight periods.
Temperatures throughout the extended period will be surging above
normal for Wed-Thur, cooling near normal for Friday, then cooling
below normal for the weekend. /sb
&&
.AVIATION...
18z TAFs: Precipitation has come to an end for KEAT and KMWH for
today and tonight. Rainfall will persist across eastern WA and
north ID for the next couple hours before subsiding until
tomorrow. Big issue will be strong westerly winds and associated
gusts. Winds and gusts should subside by 03z or earlier. An
increase in precipitation will occur after 18z Monday. /AC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 30 39 35 42 29 45 / 20 100 90 70 20 20
Coeur d'Alene 29 39 35 40 29 44 / 30 100 90 90 40 20
Pullman 30 43 37 42 32 47 / 20 80 70 70 40 20
Lewiston 34 50 41 51 35 54 / 20 50 40 50 30 20
Colville 28 37 33 46 29 45 / 40 100 100 80 30 20
Sandpoint 28 39 32 43 28 41 / 50 100 100 100 40 20
Kellogg 28 39 33 43 29 43 / 50 100 100 100 50 20
Moses Lake 32 46 34 50 31 49 / 10 80 50 10 20 20
Wenatchee 33 41 34 47 31 45 / 10 100 30 20 20 30
Omak 31 35 31 44 26 43 / 10 100 80 30 20 60
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Warning from 5 AM to 11 PM PDT Monday for East
Slopes Northern Cascades.
Winter Storm Warning from 5 AM Monday to 5 AM PDT Tuesday for
Okanogan Highlands.
Winter Weather Advisory from 5 AM to 11 PM PDT Monday for
Okanogan Valley.
Winter Storm Watch from Monday morning through late Monday night
for Northeast Mountains.
&&Hazardous weather outlook, Mar 11, 5:54 AM PDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PDT SUN MAR 11 2012 IDZ001>004-026-027-WAZ031>038-041>044-121300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 554 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE INLAND NORTHWEST THROUGH MUCH OF THE NEW WEEK. MONDAY THROUGH EARLY TUESDAY A WET SYSTEM IMPACTS THE REGION. THIS WILL CARRY THE POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS. LIGHT TO LOCALLY MODERATE SNOW WILL BE POSSIBLE IN THE VALLEYS AND NORTHERN COLUMBIA BASIN...BEFORE SNOW LEVELS RISE INTO THE MOUNTAINS THROUGH MONDAY AFTERNOON AND MONDAY NIGHT. ADDITIONALLY EACH SYSTEM WILL BE ACCOMPANIED BY BREEZY TO LOCALLY WINDY CONDITIONS. ON WEDNESDAY AND THURSDAY...WARM SOUTHWEST FLOW WILL RESULT IN RISING SNOW LEVELS AND THE POTENTIAL FOR MODERATE TO HEAVY RAIN FOR THE CASCADES...THE NORTHEAST MOUNTAINS AND THE IDAHO PANHANDLE. SNOW MELT COMBINED WITH MODERATE RAIN WILL RESULT IN RISING STREAMS AND SMALL RIVERS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:34 AM PDT | Winter Storm Watch | OTX | Douglas, Ferry, Okanogan | 11 hr |
| Mar 11, 3:36 PM PDT | Winter Storm Warning | OTX | Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 43 hr |
| Mar 11, 3:36 PM PDT | Winter Weather Advisory | OTX | Chelan, Douglas, Grant, Okanogan | 34 hr |
Nearby
Winter Storm Watches in Washington, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.